MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002020X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during a below-the-knee arterial balloon dilation, the operator used a 2 mm × 20 cm.018 saber percutaneous transluminal angioplasty (pta) balloon on the anterior tibial artery.After positioning the balloon and attempting inflation with a pressure pump, it leaked and would not inflate.The balloon was removed from the body, and a second attempt to inflate it outside also failed.A 3 mm saber.018 balloon was then used to dilate the anterior tibial artery, and the procedure finished smoothly with no patient discomfort.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the operator used a 2 mm × 20 cm.018 saber percutaneous transluminal angioplasty (pta) balloon on the anterior tibial artery.After positioning the balloon and attempting inflation with a pressure pump, it leaked and would not inflate.The balloon was removed from the body, and a second attempt to inflate it outside also failed.A 3 mm saber.018 balloon was then used to dilate the anterior tibial artery, and the procedure finished smoothly with no patient discomfort.This occurred during a below-the-knee arterial balloon dilation.Additional information was requested; however, the information was not obtained after multiple attempts.The device was returned for evaluation.A non-sterile saber 2 mm 20 cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon was noted to be previously inflated, the unit did not present damage nor anomalies via the naked eye on the components inspected.Functional analysis was performed on the unit.An initial attempt was made to insert and withdraw a 0.018¿ lab sample wire; the wire passed smoothly without any resistance, friction, or impediment.An inflator/deflator device was then connected to the unit; the balloon was not inflated since the solution was leaking trough the distal tip.Due to the observed leakage, a microscopic analysis was conducted.An "accordioned" deformation was identified in the guidewire lumen (gwl) at the proximal section of the balloon, near the marker band.To evaluate whether the leakage originated from this deformed area, the gwl was clamped at the accordioned section.The test confirmed that leakage occurred at the damaged site of the gwl.While the exact root cause of the leakage could not be conclusively determined, the characteristics of the accordioned area suggest that it may be related to handling and the application of localized mechanical stress to the material.The reported ¿balloon leakage during positive pressure¿ was observed during functional analysis of the returned device.However, the exact cause could not be determined.The analysis provided showed the inner lumen of the balloon section was accordioned, these damages caused the contrast solution to leak from this area which would appear to the user as damage to the balloon material; however, no damages to the balloon material was observed.Based on the information available for review, handling of the device during use and procedural factors likely contributed to the events reported as evidenced by analysis findings.The inner lumen was induced to a localized mechanical stress causing the accordioned area in the balloon section.According to the warnings in the safety information in the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Insertion, inflations and withdrawal: flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system." the information available, nor product analysis suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the operator used a 2 mm × 20 cm.018 saber percutaneous transluminal angioplasty (pta) balloon on the anterior tibial artery.After positioning the balloon and attempting inflation with a pressure pump, it leaked and would not inflate.The balloon was removed from the body, and a second attempt to inflate it outside also failed.A 3 mm saber.018 balloon was then used to dilate the anterior tibial artery, and the procedure finished smoothly with no patient discomfort.This occurred during a below-the-knee arterial balloon dilation.The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21920369
Report Number3007635982-2025-00096
Device Sequence Number18322935
Product Code LIT
UDI-Device Identifier20705032069219
UDI-Public(01)20705032069219(17)260531(10)82275915
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue Number48002020X
Device Lot Number82275915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXOSEAL; SABER18; TEMPO
Patient SexUnknown